Illinois, 2004Damaging Wind in Illinois, November 1, 2004
November 1, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 1, 3:00 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 1, 3:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CST MON NOV 1 2004
.DISCUSSION...
RAIN SHIELD WHICH HAS COVERED THE CWA ALL DAY HAS BEEN GRDLY SHIFTING
EWD WITH LCLLY SVR/LOW TOPPED CELLS DVLPG ON THE FRONT EDGE OF THE
PCPN ACTIVITY.
HAVE A MODERATE TO LOW CONFIDENCE IN FCST FOR THE NEXT 48 HR. UPPER
LOW IS STILL DIGGING SEWD AND COLD AIR HAS BEEN INFILTRATING AREAS
WEST OF SFC LOW SLOWER THAN GFS HAS INDICATED. PLANNING TO TREND TWD
ETA FCST FIRST 24 HRS AND TOWARD THE GFS IN THE NEXT 24 HRS. PCPN
SHIELD HAS BEEN SOLID BUT RAINFALL AMOUNTS OUT OF THE NARROW
CONVECTIVE LINE GENERALLY .10 TO .20 PER HR. LOOK FOR PCPN SHIELD
TO SLOW/STALL TONIGHT AND PROBABLY BACK UP SLOWLY TOWARD MORNING.
LOOKING FOR SOME OVERALL MDT/HEAVY AMOUNTS BUT SHOULD NOT BE
CONVECTIVE AND THEREFORE RUNOFF SHOULD BE MINIMAL. FOR THIS REASON
HAVE OPTED TO DROP THE FLOOD WATCH FOR THE ENTIRE AREA BEYOND 400 PM
AND WILL ONLY MENTION LOCALLY HEAVY RAINFALL IN THE FAR SOUTHEAST
COUNTIES OF OUR WARNING AREA.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
IL...NONE
&&
PEDIGO
Hazardous weather outlook, Nov 1, 11:04 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CST MON NOV 1 2004
ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062-
072-073-084-099-021300-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-IRON-JERSEY IL-KNOX-LEWIS-LINCOLN-
MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-REYNOLDS-
SHELBY-ST CHARLES-WARREN-WASHINGTON-
1104 AM CST MON NOV 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI...AS WELL AS PARTS OF WEST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAIN...HEAVY AT TIMES...WILL CONTINUE THIS AFTERNOON. FLOODING OF
LOW LYING AREAS AND SMALL RIVERS AND STREAMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
REPORTS OF HEAVY PRECIPITATION AND FLOODING FROM STORM SPOTTERS
AND WEATHER OBSERVERS WILL BE GREATLY APPRECIATED.
ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-074-075-085-
021300-
BOND IL-CLINTON IL-FAYETTE IL-JEFFERSON-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON IL-
1104 AM CST MON NOV 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN MISSOURI
SOUTHWEST ILLINOIS AND CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA.
IN ADDITION...RAIN...HEAVY AT TIMES...WILL CONTINUE TO SPREAD EAST
ACROSS THE REMAINDER OF SOUTHWEST AND CENTRAL ILLINOIS THIS
AFTERNOON. FLOODING OF LOW LYING AREAS AND SMALL RIVERS AND STREAMS
ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
REPORTS OF HEAVY PRECIPITATION AND FLOODING FROM STORM SPOTTERS
AND WEATHER OBSERVERS WILL BE GREATLY APPRECIATED.
CVKING
In the hours before
Local storm report, Nov 1, 12:33 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1233 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG CHERRYVILLE 37.85N 91.28W
11/01/2004 CRAWFORD MO LAW ENFORCEMENT
GARAGE DAMAGE AND POWER LINES DOWNED.
&&
TRUETTLocal storm report, Nov 1, 2:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND DMG SPARTA 38.15N 89.72W
11/01/2004 RANDOLPH IL LAW ENFORCEMENT
TREES DOWN ON A HOUSE TRAILER IN SPARTA.
&&
PRZYBYLINSKILocal storm report, Nov 1, 2:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG SPARTA 38.15N 89.72W
11/01/2004 RANDOLPH IL LAW ENFORCEMENT
ROOFS WERE PARTIALLY BLOWN OFF FROM A FEW BUSINESSES AND
HOMES IN THE SPARTA AREA
&&
RPLocal storm report, Nov 1, 2:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TORNADO SPARTA 38.15N 89.72W
11/01/2004 RANDOLPH IL LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN REPORTED BY A WITNESS AT THE
SPARTA COUNTRY CLUB SOUTHWEST OF SPARTA. TREES HAVE BEEN
REPORTED DOWN AT THE COUNTRY CLUB
&&
RPThunderstorm Wind, Marion
- When
- November 1, 3:00 PM CST
- Where
- Marion County, Centralia
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -89.133
Thunderstorm winds downed large tree limbs on the east side of town. Power lines were down on Route 161.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Damaging Wind in Oklahoma, November 1, 2004$90,000 · 60 kt wind · 1 event
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426233.